MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421516
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2007, the patient experienced knee instability.A revision surgery was performed on (b)(6) 2024 in order to swap the gii ps hi flex isrt sz 5-6 11 for a thicker insert and fix the stability issue.It was noticed that the gii ps hi flex isrt sz 5-6 11 came out with a broken post.It was replaced with a 5-6 mm x 15mm ps poly.The knee was checked for stability and surgeon was happy with the case.It is unknown the current health status of the patient.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
B5: updated.
 
Event or Problem Description
It was reported that, after a tka surgery performed on 15-aug-2007, the patient experienced knee instability.A revision surgery was performed on 14-aug-2024 in order to swap the gii ps hi flex isrt sz 5-6 11 for a thicker insert and fix the stability issue.It was noticed that the gii ps hi flex isrt sz 5-6 11 came out with a broken post.It was replaced with a 5-6 mm x 15mm ps poly.The knee was checked for stability and surgeon was happy with the case.The patient is currently doing fine.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 11
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20131433
Report Number1020279-2024-01764
Device Sequence Number7287406
Product Code JWH
UDI-Device Identifier03596010492333
UDI-Public3596010492333
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2017
Device Catalogue Number71421516
Device Lot Number07GT10654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown